Jump to content



Photo

My Spouse Need Help Because Of Quitting Cold Turkey


  • Please log in to reply
6 replies to this topic

#1 Brijo

Brijo

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 21 February 2019 - 04:39 PM

My spouse has always had anxiety since he was young.  He ended up in the ER thinking he had a heart attack but ended up being a panic attack.  He has been on anxiety meds for about a year.  He started out with taking Citalpram but it caused some side effects so switched to Zoloft.  This past summer he had a cardiac arrest which they think it could of been one of the contributing factors.  The cardiac doc changed his meds from Zoloft to Wellbutrin (summer time).  The Wellbutrin also cause side effects oso his GP switched him to Cymbaltoa 20 mg around a month ago.  Every one of the meds cause brain fog, dizziness, passing out and falling (broke some bones).  So he was tired of feeling that way that he quit cold turkey.  He still has uncontrollable muscle spasms, brain fog, lethargy, stuttering sometimes, dizziness, nausea, bowel problems, and pain, can't think straight, feels like air is coming out of his ears, and probably other symptoms that I'm not aware of.

 

He has to take atenolol, potassium, and b12.

 

I am having him take Omega 3.  What can I do to help with the muscle spasms, lethargy, brain zaps, etc?  Should he go to the Dr's? How long does these things last?  Could any of this be permanent?


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,787 posts
  • LocationKent, UK

Posted 21 February 2019 - 04:57 PM

Welcome Brijo...

 

Citalopram is known for causing QT (heart valve timing) issues in large doses, so it really depends on the dose/length and his sensitivity to the medication. However, it is difficult to put the culprit together with the crime once this has occurred - of which I am sorry to hear. I am sure he will have had an EEG, but if not, I would strongly suggest this is looked into as it can be a real problem.

 

Regarding the present connundrum, quitting cold turkey will have bought on those symptoms for sure. I would suggest getting back on a stable dose and then bead counting to come off, regardless of how the meds may or may not cause the issues - he will have more as a result of going cold turkey.

 

Omega 3 is good - make sure it is high EPA. Potassium and B12 - ONLY if there is a proven defficiency. Our clued-up Fishing Hat will be able to say more about this and should be here soon.

 

Once again - my welcome and you have come to the right place for help,

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,862 posts
  • LocationMissouri

Posted 21 February 2019 - 04:59 PM

Hi Brijo

 

The Omega 3, one high in epa and dha, will help with the brain zaps and probably some of the other symptoms too. I would also suggest either Vitamin C or N-Acetylcysteine  at 500 mg/day. Both are good antioxidants so either one will be fine. Considering the low dose and short time he was on Cymbalta I don't expect too much of an issues but the symptoms could easily ,last 3 or 4 months. This is definitely an exercise in patience. As time progresses his symptoms will probably shift to less stomach problems and more emotional issues so keep us posted so we can help as much as possible.

 

The potassium can cause a lot of issues. Is this something the dr has recommended?


#4 Brijo

Brijo

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 21 February 2019 - 09:10 PM

He has low potassium and B12 and prescribed by the doctor. The omega 3 is by Carlson’s so I’m not sure if it has that since I’m not at home but I check it it out. We are at the ER since he was not good when I came home from work. 


#5 Brijo

Brijo

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 21 February 2019 - 09:25 PM

The ER just gave him klonopin. Is it just as bad as Cymbalta?

Klonopin

#6 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,787 posts
  • LocationKent, UK

Posted 21 February 2019 - 10:38 PM

Klonopin in a benzo that will take the edge of his panic. It shouldn't have the effects of anti-depressants as they work in a completely different way. Hopefully this will give me some rest. Despite what the ER will have told you, benzos are only to be used short-term if taken regularly (2-3 times daily). Once you go beyond around 10-12 weeks, benzos can also have their own withdrawal and he will find more difficulties similar to the AD withdrawal. He should take them only when he needs, but if for now that is every day, so be it. 

 

Far be it for me to pry, but if he has had issues since such a young age, it begs the question about whether he has had therapy, CBT, EMDR and the like. You do not need to answer this, but anxiety will never cure with medication if there is something lying underneath it all, and it sounds like there is. Anti-depressants were only ever prescribed for 6-12 months at the most to allow patients to keep their head together during therapy. This seems to have been forgotten since the rise of such medication 30 years ago.

 

Wishing you both well - and please feel free to ask any further questions. We're here to help you.


#7 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,862 posts
  • LocationMissouri

Posted 22 February 2019 - 09:07 AM

IUN has hit the nail on the head. I agree completely.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users